Thunderstorm Wind, Breckinridge
- When
- November 24, 3:25 PM EST
- Where
- Breckinridge County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.800, -86.400
Trees were downed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Nov 24, 3:00 AM EST, 12 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 AM EST WED NOV 24 2004 INTERESTING SCENARIO THIS AFTERNOON...WITH POSSIBLE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS. STRONG COLD FRONT WILL BRING SHARPLY COLDER TEMPERATURES EARLY THANKSGIVING DAY. WIDE AREA OF RAIN WITH SOME EMBEDDED THUNDER MOVING NORTH ACROSS ENTIRE CWA AT THIS TIME. RAIN HAS DEVELOPED WITH ISENTROPIC LIFT NORTH OF A DIFFUSE WARM FRONT LOCATED ACROSS SOUTHERN TENNESSEE. OCCASIONAL THUNDER ACROSS THE SOUTH CORRESPONDS WITH 00Z ETA FORECASTED 925 COMPUTED LI OF AROUND 0 EARLY THIS MORNING. WATER VAPOR IMAGERY SHOW DISTINCT DRY SLOT IN THE MID AND UPPER LEVELS MOVING NORTHEAST INTO WESTERN ARKANSAS ATTM. THIS WILL LATER WORK ACROSS CENTRAL KENTUCKY THIS AFTERNOON AS STRONG 120 KT JET TRANSLATES ACROSS EASTERN KENTUCKY BY EVENING. WIND FIELDS AT ALL LEVELS WILL INCREASE SUBSTANTIALLY THIS AFTERNOON AS STRONG 500MB TROUGH MOVES ACROSS MISSOURI. AT THE SURFACE...AGREE WITH 00Z ETA IN ITS TRACK AND STRENGTH OF THE SURFACE LOW THIS AFTERNOON...WITH FORECAST TRACK TAKING THE LOW JUST NORTH OF THE OHIO RIVER INTO SOUTHERN INDIANA THIS AFTERNOON. LOW IS NOW IN CENTRAL ARKANSAS...WITH CURRENT AREA OF GREATEST PRESSURE FALLS ACROSS EXTREME WESTERN TIP OF KENTUCKY. AS LOW PRESSURE DEEPENS SOUTH WINDS WILL INCREASE THIS AFTERNOON ACROSS CENTRAL KENTUCKY...AND EXPECT IT WILL BECOME BREEZY BY LATE AFTERNOON. THE STORM PREDICTION CENTER HAS PLACED NORTH CENTRAL KENTUCKY AND ALL OF SOUTHERN INDIANA IN A MODERATE RISK THIS AFTERNOON. DEVELOPMENT OF THUNDERSTORMS WILL DEPEND ON OUR DEGREE OF DESTABILIZATION THIS AFTERNOON...AFTER THE DEPARTURE OF CURRENT WIDESPREAD PRECIPITATION TO OUR NORTHEAST LATER THIS MORNING. ETA IS MOST AGGRESSIVE WITH DESTABILIZATION...BRINGING LIS OF UP TO -4 ACROSS CENTRAL KENTUCKY THIS AFTERNOON. CAPE VALUES OF 400 TO 900 JOULES...IF REALIZED...WILL BE ADEQUATE FOR DEVELOPMENT OF SEVERE STORMS...GIVEN VERY STRONG WINDS FIELDS AND LOW LEVEL SHEAR. SEE SPC DAY 1 DISCUSSION FOR MORE INFO. SURFACE LOW WILL CONTINUE TO DEEPEN AS IT QUICKLY MOVES TOWARDS THE EASTERN GREAT LAKES BY EARLY THANKSGIVING DAY. EXPECT BLUSTERY WINDS FOR A TIME THIS EVENING AND OVERNIGHT AS STRONG COLD AIR ADVECTION WILL ALLOW GOOD MIXING OF STILL STRONG MID LEVEL WINDS. LOW CLOUDS AND SPRINKLES MAY GIVE WAY TO A FEW FLURRIES TOWARDS DAYBREAK THURSDAY. SKIES WILL BEGIN TO CLEAR LATE THURSDAY. LESSENING WINDS AND PARTLY CLOUDY SKIES WILL BRING A COLD START TO FRIDAY MORNING. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1145 AM EST WED NOV 24 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-251000- ADAIR-ALLEN-ANDERSON-BARREN-BOURBON-BOYLE-BRECKINRIDGE-BULLITT- BUTLER-CASEY-CLARK-CLINTON-CRAWFORD-CUMBERLAND-DUBOIS-EDMONSON- FAYETTE-FLOYD-FRANKLIN-GARRARD-GRAYSON-GREEN-HANCOCK-HARDIN-HARRISON- HART-HENRY-JEFFERSON-JESSAMINE-LARUE-LINCOLN-LOGAN-MADISON-MARION- MEADE-MERCER-METCALF-MONROE-NELSON-NICHOLAS-OHIO-OLDHAM-ORANGE-PERRY- RUSSELL-SCOTT-SHELBY-SIMPSON-SPENCER-TAYLOR-TRIMBLE-WARREN- WASHINGTON-WOODFORD- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 1145 AM EST WED NOV 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE STORM PREDICTION CENTER HAS INDICATED THAT A MODERATE RISK OF SEVERE WEATHER EXISTS THIS AFTERNOON AND EARLY EVENING ACROSS ALL OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. SEVERE THUNDERSTORMS ARE A DISTINCT POSSIBILITY IN THIS AREA...INCLUDING THE LOUISVILLE... LEXINGTON...AND BOWLING GREEN METRO AREAS. A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS SOUTHERN INDIANA THIS AFTERNOON AND INTO OHIO THIS EVENING. A WARM FRONT EXTENDING EAST FROM THE LOW AND A STRONG COLD FRONT EXTENDING SOUTH OF THE LOW WILL HELP FOCUS THUNDERSTORM DEVELOPMENT EARLY THIS AFTERNOON OVER WESTERN KENTUCKY AND TENNESSEE. VERY STRONG WIND FIELDS IN THE ATMOSPHERE COMBINED WITH ADEQUATE INSTABILITY WILL RESULT IN SOME OF THESE STORMS BECOMING SEVERE AS THEY RACE NORTHEASTWARD ACROSS CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA THIS AFTERNOON AND EARLY EVENING. IMPACT...THESE STORMS WILL BE CAPABLE OF PRODUCING SIGNIFICANT WIND DAMAGE...LARGE HAIL...ISOLATED TORNADOES...AND DANGEROUS CLOUD TO GROUND LIGHTNING. STAY TUNED TO NOAA ALL HAZARDS RADIO...LOCAL MEDIA...AND WEATHER.GOV FOR THE LATEST INFORMATION ON THIS DEVELOPING SITUATION. .DAYS TWO THROUGH SEVEN...THANKSGIVING THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON. FUNK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1150 AM EST WED NOV 24 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-250030- ADAIR-ALLEN-ANDERSON-BARREN-BOURBON-BOYLE-BRECKINRIDGE-BULLITT- BUTLER-CASEY-CLARK-CLINTON-CRAWFORD-CUMBERLAND-DUBOIS-EDMONSON- FAYETTE-FLOYD-FRANKLIN-GARRARD-GRAYSON-GREEN-HANCOCK-HARDIN-HARRISON- HART-HENRY-JEFFERSON-JESSAMINE-LARUE-LINCOLN-LOGAN-MADISON-MARION- MEADE-MERCER-METCALF-MONROE-NELSON-NICHOLAS-OHIO-OLDHAM-ORANGE-PERRY- RUSSELL-SCOTT-SHELBY-SIMPSON-SPENCER-TAYLOR-TRIMBLE-WARREN- WASHINGTON-WOODFORD- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 1150 AM EST WED NOV 24 2004 ...SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND EARLY EVENING... THE STORM PREDICTION CENTER HAS INDICATED THAT A MODERATE RISK OF SEVERE WEATHER EXISTS THIS AFTERNOON AND EARLY EVENING ACROSS ALL OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. SEVERE THUNDERSTORMS ARE A DISTINCT POSSIBILITY IN THIS AREA...INCLUDING THE LOUISVILLE... LEXINGTON...AND BOWLING GREEN METRO AREAS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SIGNIFICANT WIND DAMAGE...LARGE HAIL...ISOLATED TORNADOES...AND DANGEROUS CLOUD TO GROUND LIGHTNING. A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS SOUTHERN INDIANA THIS AFTERNOON AND INTO OHIO THIS EVENING. A WARM FRONT EXTENDING EAST FROM THE LOW AND A STRONG COLD FRONT EXTENDING SOUTH OF THE LOW WILL HELP FOCUS THUNDERSTORM DEVELOPMENT EARLY THIS AFTERNOON OVER WESTERN KENTUCKY AND TENNESSEE. VERY STRONG WIND FIELDS IN THE ATMOSPHERE COMBINED WITH ADEQUATE INSTABILITY WILL RESULT IN SOME OF THESE STORMS BECOMING SEVERE AS THEY RACE NORTHEASTWARD ACROSS CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA THIS AFTERNOON AND EARLY EVENING. STAY TUNED TO NOAA ALL HAZARDS RADIO...LOCAL MEDIA...AND WEATHER.GOV FOR THE LATEST INFORMATION ON THIS DEVELOPING SITUATION. FOR ADDITIONAL DETAILS AND THE LATEST FORECAST FOR YOUR LOCATION, CHECK THE INTERNET AT WEATHER.GOV, OR TUNE TO LOCAL MEDIA. THUNDERSTORMS WILL EXIT THE REGION TONIGHT...FOLLOWED BY MUCH COLDER WEATHER FOR THANKSGIVING. FUNK
The Louisville radar (KLVX), 45 km away, was scanning. The volume nearest the first event began at 20:24 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2004Every state in 2004This day in weather historyWarnings in Kentucky, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425577.